|*DISCLAIMER: This page is an unmoderated forum, and the opinions expressed herein do not necessarily reflect the viewpoint of The Johns Hopkins Medical Institutions. Patients are advised to consult their personal physicians before making any medical decisions. |
The aftermath is the same as John posted and almost 20months on from first treatment and 22 months on from diagnosis the side-effects are still currently: 1. Ringing in ears 2. numb feet (hands seem ok),sometime stumble (peripheral neuropathy) but no tingling 3. Low hemoglobin (probably due to bone marrow impairment )causing fatigue, listlessness, reduced stamina (but compensated by stubborness to keep walking 10 miles regularly) and low platelets 4. Memory loss
They are now reluctant to give him any more gemzar/cisplatin due to probable impact on bone marrow and other cisplatin damage. First time CA19-9 went from 3000+ to 400 whilst on CA19-9 and then dropped to 200 after treatment stopped. then rose again to 700 3 months after treatment stopped. The impact while on it reduced the second time around - the CA19-9 just stabilised at 700ish rather than dropping - but dropped again to 480 1month after treatment and then 200 2 months later (but that was after 5-Fu plus radiotherapy). in following 2 months it has risen again to over 1000.
They now are suggesting 5-Fu continuous infusion.
Reply to this message | Return to Main Message List